MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 8X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 8X25 STERILE; SCREW, FIXATION, BONE
Model Number 7207678
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy, a biorci-ha´s screw broke while being deployed.Surgery resumed without any delay with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the raw material found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states based on the information provided no clinical factors were found which would have contributed to the reported screw breakage.If a portion of the biorci-ha´s screw remains retained in the patient, it is made of a biocomposite material which is intended for implantation to allow for bone ingrowth.If the screw was retained it is unknown if the biorci-ha´s screw will migrate and there is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Correction in h6 (health effect - impact code).

Brand Name
SCR BIORCI-HA 8X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15749302
Report Number1219602-2022-01693
Device Sequence Number6317411
Product Code HWC
UDI-Device Identifier03596010459961
UDI-Public03596010459961
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207678
Device Catalogue Number7207678
Device Lot Number50977287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown